Brazilian Journal of Probability and Statistics

A note on the parameterization of multivariate skewed-normal distributions

Luis M. Castro, Ernesto San Martín, and Reinaldo B. Arellano-Valle

Full-text: Open access

Abstract

Azzalini’s skew-normal distribution is obtained through a conditional reduction of a multivariate normal distribution parameterized with a correlation matrix. It seems natural that when the parameterization of that multivariate normal distribution is complexified, more flexible skew-normal distributions could be obtained. In this note this specification strategy, previously explored by Azzalini [Scand. J. Stat. 33 (2006) 561–574] among many other authors, is formally analyzed through an identification analysis.

Article information

Source
Braz. J. Probab. Stat., Volume 27, Number 1 (2013), 110-115.

Dates
First available in Project Euclid: 16 October 2012

Permanent link to this document
https://projecteuclid.org/euclid.bjps/1350394632

Digital Object Identifier
doi:10.1214/11-BJPS159

Mathematical Reviews number (MathSciNet)
MR2991781

Zentralblatt MATH identifier
1319.62106

Keywords
Identification minimal sufficient parameter multivariate skewed-normal distributions

Citation

Castro, Luis M.; San Martín, Ernesto; Arellano-Valle, Reinaldo B. A note on the parameterization of multivariate skewed-normal distributions. Braz. J. Probab. Stat. 27 (2013), no. 1, 110--115. doi:10.1214/11-BJPS159. https://projecteuclid.org/euclid.bjps/1350394632


Export citation

References

  • Arellano-Valle, R. and Azzalini, A. (2006). On the unification of families of skew-normal distributions. Scandinavian Journal of Statistics 33, 561–574.
  • Azzalini, A. (2005). The skew normal distribution and related multivariate families. Scandinavian Journal of Statistics 32, 159–188.
  • Azzalini, A. and Dalla Valle, A. (1996). The multivariate skew normal distribution. Biometrika 83, 715–726.
  • Capitanio, A., Azzalini, A. and Stanghellini, E. (2003). Graphical models for skew-normal variates. Scandinavian Journal of Statistics 30, 129–144.
  • Fisher, R. A. (1930). The moments of the distribution for normal samples of measures of departure from normality. Proceedings of the Royal Society of London. Series A, Containing Papers of a Mathematical and Physical Character 130, 16–28.
  • Florens, J.-P., Mouchart, M. and Rolin, J.-M. (1990). Elements of Bayesian Statistics. New York: Marcel and Dekker.
  • Hodoshima, J. (1988). The effect of truncation on the identifiability of regression coefficients. Journal of the American Statistical Association 83, 1055–1056.
  • Kadane, J. (1974). The role of identification in Bayesian theory. In In Studies in Bayesian Econometrics and Statistics (S. Fienberg and A. Zellner, eds.) 175–191. Amsterdam: North Holland.
  • Picci, G. (1977). Some connections between the theory of sufficient statistics and the identifiability problem. SIAM Journal of Applied Mathematics 33, 383–398.
  • Sampford, M. (1953). Some inequalities on Mill’s ratio and related functions. The Annals of Mathematical Statistics 24, 130–132.
  • Sapra, S. (2008). Truncation and unidentifiability: the single sample case. Bulletin of Statistics and Economics 2, 26–29.